Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 22, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 20, 2008, 6:43 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2008, 6:43 PM MST (01:43 UTC)
- Expired
- Nov 21, 2008, 12:00 AM MST
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 210143 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 643 PM MST THU NOV 20 2008 IDZ017-021-210700- /O.NEW.KPIH.WI.Y.0022.081121T0143Z-081121T0700Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 643 PM MST THU NOV 20 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL ACCOMPANY A COLD FRONT THIS EVENING. WINDS WILL REMAIN STRONG AFTER MIDNIGHT...BUT WITH DIMINISHED SPEEDS A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KPIH 210703 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1203 AM MST FRI NOV 21 2008 IDZ017-021-210815- /O.EXP.KPIH.WI.Y.0022.000000T0000Z-081121T0700Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 1203 AM MST FRI NOV 21 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. EXPECT WINDS TO CONTINUE TO DIMINISH EARLY THIS MORNING BUT REMAIN IN THE 15 TO 25 MPH RANGE IN THE LOWER SNAKE RIVER PLAIN. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 20, 2:21 PM MST, 4 hours 22 minutes earlier.
Area forecast discussion, Nov 20, 2:21 PM MST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 221 PM MST THU NOV 20 2008 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. WV SAT IMAGERY SHOWS NEG TILT TROUGH AXIS ACROSS WASHINGTON/OREGON THIS AFTERNOON. SFC BOUNDARY TIGHTENING ACROSS CENTRAL OERGON AND IS PROGGED TO SLIDE EAST ACROSS FCST AREA TONIGHT. BULK OF ENERGY ASSOCIATED WITH UPPER TROUGH EXPECTED TO IMPACT PANHANDLE REGION...AND MOISTURE LOOKS MAINLY LIMITED TO NORTHERN TIER ZONES TONIGHT. BIG QUESTION WILL BE WIND. LOCAL WIND SCHEME STUDY PAINTS POSSIBILITY OF WIND ADVISORY. HOWEVER...UPPER JET NOT ALIGNED WELL WITH VALLEY AND OVERNIGHT TIMING PUTS BIG DAMPER ON POSSIBILITY. HAVE CARRIED AT LEAST BREEZY CONDITIONS OVERNIGHT AND INTO FRIDAY BEHIND QUICK MOVING TROUGH AND WILL BRIEF NEXT SHIFT ON POTENTIAL. UPPER TROUGH SHIFTS QUICKLY INTO MONTANA FRIDAY WITH INCREASING HEIGHTS OVER IDAHO UNDER AFFECTS OF TRANSITORY RIDGE. NEXT PACIFIC TROUGH HITS COAST FRIDAY NIGHT BUT APPEARS TO KEEP ENERGY ALONG CANADIAN BORDER. NEVERTHELESS...TROUGH AXIS HOLDS ENOUGH OF A MOISTURE TAIL TO PROVIDE WEAK THREAT OF PRECIP LATE SATURDAY AND SATURDAY NIGHT OVER HIGHER TERRAIN. KEPT POPS CLOSE TO CLIMO DURING THIS TIME. DMH .LONG TERM...SUNDAY THROUGH WEDNESDAY. A HIGH PRESSURE RIDGE REESTABLISHES ITSELF ACROSS THE REGION ON MONDAY WHICH WILL BRING DRY CONDITIONS WITH GENERALLY LIGHT WINDS. THE LATEST LONG RANGE MODEL RUNS INDICATE DISCREPANCIES QUICKLY EVOLVING WITH THE GFS SHOWING A MUCH MORE PROGRESSIVE PATTERN THAN THE ECMWF. BY MONDAY NIGHT THE GFS SIGNIFICANTLY FLATTENS THE RIDGE IN THE WEST AND SLOWLY DROPS A STRENGTHENING TROUGH OVER THE NORTHERN GREAT BASIN TUESDAY AND WEDESNDAY. MEANWHILE THE ECM SHOWS A STRONGER SPLIT PATTERN WITH A CUT OFF LOW NEAR THE CALIFORNIA COAST AND A MUCH WEAKER TROUGH TO THE NORTH WHICH GETS ABSORBED BY THE CUT OFF. AS A RESULT THE ECM IS A MUCH DRIER PATTERN FOR EASTERN IDAHO. HAVE OPTED TO NOT MAKE MANY CHANGES DUE TO THIS UNCERTAINTY. HANKO && .AVIATION...A SURFACE COLD IS EXPECTED TO MOVE INTO SOUTHEAST IDAHO LATER THIS EVENING. WINDS WILL PICK UP LATE THIS AFTERNOON ESPECIALLY IN THE SNAKE RIVER PLAIN WHERE WEST WINDS AROUND 20 TO 30 MPH ARE POSSIBLE. WINDS WILL DIMINISH BEHIND THE FRONT FRIDAY AFTERNOON. SCATTERED SHOWERS ARE EXPECTED IN THE VALLEY WHILE MORE NUMEROUS SHOWERS ANTICIPATED IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS. HANKO && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 20, 5:34 AM MST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 534 AM MST THU NOV 20 2008 IDZ017>025-031-032-211245- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 534 AM MST THU NOV 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH SOUTHEASTERN IDAHO LATER THIS EVENING AND PRODUCE SNOWSHOWERS OVER THE SAWTOOTH MOUNTAINS. ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED AT ELEVATIONS OVER 7000FT. SNOW SHOWERS ARE ALSO EXPECTED ACROSS THE EASTERN HIGHLANDS WITH ACCUMULATIONS OF AN INCH OR LESS. GUSTY WINDS WILL ALSO ACCOMPANY FRONTAL PASSAGE ESPECIALLY ACROSS THE SNAKE RIVER PLAIN WITH SPEEDS OF 20 TO 30 MPH WITH OCCASIONAL HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.